Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 628, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 10, 2008, 2:49 PM CDT for Choctaw County, Oktibbeha County, Winston County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2008, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 10, 2008, 3:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Choctaw County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2052 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 101950 SVRJAN MSC019-105-159-102030- /O.NEW.KJAN.SV.W.0628.080710T1949Z-080710T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT THU JUL 10 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI... NORTHERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI... SOUTHWESTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 330 PM CDT * AT 249 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ACKERMAN...OR 15 MILES NORTHWEST OF LOUISVILLE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRAIG SPRINGS...BETHEDEN AND 9 MILES NORTH OF MILLCREEK BY 325 PM CDT... 8 MILES SOUTH OF LONGVIEW BY 330 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3345 8882 3315 8881 3315 8931 3336 8931 TIME...MOT...LOC 1949Z 266DEG 25KT 3327 8923 $$ 40
1 follow-up statement
000 WWUS54 KJAN 102015 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT THU JUL 10 2008 MSC019-105-159-102024- /O.CAN.KJAN.SV.W.0628.000000T0000Z-080710T2030Z/ OKTIBBEHA MS-CHOCTAW MS-WINSTON MS- 314 PM CDT THU JUL 10 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WINSTON... SOUTHEASTERN CHOCTAW AND SOUTHWESTERN OKTIBBEHA COUNTIES IS CANCELLED... SCATTERED STORMS CONTINUE FROM WEIR EASTWARD ACROSS NORTHERN WINSTON COUNTY. THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED BELOW SEVERE LIMITS. LAT...LON 3345 8882 3315 8881 3315 8931 3336 8931 TIME...MOT...LOC 2014Z 266DEG 25KT 3328 8902 $$ 40
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:30 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 10, 10:30 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT THU JUL 10 2008 .DISCUSSION...MORNING SOUNDING AT JACKSON (AND SOUNDINGS AT MOST OTHER SURROUNDING SITES) SHOW A VERY MOIST AIRMASS IN PLACE WITH PRECIPITABLE WATER VALUES RUNNING OVER 2 INCHES. ATMOSPHERE OVER THE ARKLAMISS IS UNCAPPED...AND ALTHOUGH NOT POSSESSING STEEP LAPSE RATES...IS CAPABLE OF GENERATING IMPRESSIVE INSTABILITY (SB CAPES OVER 3000 J/KG) AS WE HEAT TO 90 DEGREES BY MIDDAY. TEMPERATURES ARE RUNNING SEVERAL DEGREES WARMER THAN FORECAST...BUT I ONLY UPPED HIGHS A DEGREE OR TWO AT MOST SINCE WIDESPREAD CLOUD COVER AND ASSOCIATED PRECIPITATION BREAKING OUT BY EARLY AFTERNOON WILL LIMIT WARMING GREATLY LATER ON. MODELS STRONGLY SUGGEST A LARGE AREA OF MODEST CONVERGENCE FROM 925 TO 850 MB THROUGH THIS AFTERNOON ACROSS THE REGION. ENHANCED CONVERGENCE WILL BE FOUND IN THE FAR SOUTH WITH SEA-BREEZE BOUNDARY MOVING IN AND IN THE NORTH WITH A LINGERING BOUNDARY RUNNING FROM NEAR CLEVELAND MS SOUTHEAST THROUGH THE MACON VICINITY. CONVECTION MAY TEND TO BREAK OUT A LITTLE EARLIER IN THESE AREAS...AND THEN BE MORE CONCENTRATED THROUGH THE AFTERNOON. HOWEVER...IT IS A TOUGH PROSPECT TO GET TOO SPECIFIC AS WEAK WIDESPREAD LOW LEVEL CONVERGENCE MAY PROVE ENOUGH TO GET ACTION GOING EARLY EVERYWHERE. POSSIBLE LIMITING FACTOR IS SLIGHTLY STRONGER RIDGING INFLUENCE ALOFT IN COMPARISON TO YESTERDAY. ANY SUBSIDENCE IN THE UPPER ATMOSPHERE OFFERED BY THIS HIGH PRESSURE WILL NOT KEEP SHOWERS AND STORMS FROM OCCURRING...BUT COULD LIMIT STORM STRENGTH AND ULTIMATE COVERAGE A LITTLE. FOR THIS UPDATE I ROSE ALREADY HIGH POPS SOME 5 TO 10 POINTS BASED ON PRIMED LOOK OF MORNING SOUNDINGS. TEMPS ALSO RAISED A LITTLE FOR TODAY. AS FOR SEVERE POTENTIAL...DEEP MOISTURE OFF THE GROUND SUGGESTS DRY AIR ENTRAINMENT FOR TRADITIONAL WET MICROBURSTS WILL BE LACKING. HOWEVER...INSTABILITY WILL BE QUITE HIGH IN SPOTS BY EARLY THIS AFTERNOON AND COULD STILL GIVE ISOLATED STORMS THE POTENTIAL TO PRODUCE HAIL AND GUSTY WINDS. DOWNPOURS WILL BE TORRENTIAL IN MANY AREAS AND WILL HAVE TO WATCH FLASH FLOODING RISK IF ANY STORM CLUSTERS GET GOING. /BB/ && .PREVIOUS DISCUSSION... SHORT TERM...TODAY THROUGH FRIDAY NIGHT. LATEST SATELLITE IMAGERY CONTINUED TO SHOW THE REGION UNDER A PERSISTENT SUBTROPICAL RIDGE. A SERIES OF DISTURBANCES WAS COMING ALONG THE NORTHERN PERIPHERY FROM THE SOUTHERN PLAINS THROUGH NORTHERN ARKANSAS TO THE WESTERN TENNESSEE...THIS IS JUST SOUTH A FRONTAL BOUNDARY. OVER THE ARKLAMISS REGION A PREFRONTAL BOUNDARY EXTENDED GENERALLY NEAR THE NATCHEZ TRACE. SHORT RANGE MODELS AND LOCAL WRF ENSEMBLES SHOWS A RATHER WET PERIOD FOR TODAY INTO THIS EVENING. THE SURFACE FRONT TO THE NORTH WILL APPROACH THE REGION. INSTABILITY INDICES DO NOT SHOW ANY KIND OF ORGANIZED SEVERE STORMS FOR TODAY. EXPECT CONVECTION TO INCREASE IN COVERAGE BY MID TO LATE MORNING INTO THE AFTERNOON. WITH SUCH GOOD COVERAGE TODAY HIGHS WILL NOT HELP TO REALIZED GOOD AFTERNOON INSTABILITY. THERE MAY BE SOME CELLS THAT WILL CONVERGE FOR STRONG CONVECTION ALONG WITH CONVERGENCE OF OUTFLOW BOUNDARIES. IF THERE IS GOING TO BE ANY ISOLATED SEVERE STORMS. EXPECT IT TO BE ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR WITH THE APPROACH OF THE FRONT. DO NOT SEE ANY KIND OF GOOD FLOW OR JET DYNAMICS TO AFFECT THE CONVECTION FOR TODAY. SPC HAS PUT 5 PERCENT ACROSS THE NORTH HALF FOR TODAY DUE TO CONCERNS WITH WET MICROBURST. PRECIPITABLE WATER WILL BE AROUND 2 INCHES FOR SOME LOCALLY HEAVY DOWNPOURS. WENT CLOSE TO MAV GUIDANCE WITH HIGHS FROM THE UPPER 80S TO LOWER 90S. WENT WITH A COMBINATION OF MAV AND NAM POPS AS WELL AS KEEP THE BEST POPS ACROSS THE NORTH. FOR TONIGHT EXPECT MOST OF THE CONVECTION TO OCCUR DURING THE EVENING. WE MAY GET SOME ISOLATED CONVECTION IN THE NORTHEAST AFTER MIDNIGHT. THE FRONTAL BOUNDARY IS EXPECTED TO STAY NORTH OF THE REGION. LOWS WILL STAY IN THE 70S. PUT THE BEST SCATTERED POPS ACROSS THE EAST. WENT WITH MAV POPS AND TEMPS. FOR FRIDAY THE WEAK FRONT WILL STAY NORTH OF THE REGION WITH A ROUND OF LESS CONVECTIVE COVERAGE. ONCE AGAIN DYNAMICS DO NOT FAVOR ANY ORGANIZED SEVERE...BUT WITH LESS COVERAGE THE ATMOSPHERE SHOULD REACH SOME DECENT INSTABILITY DURING THE HEAT OF THE DAY. THIS MAY SPELL A FEW STRONG STORMS DURING THE AFTERNOON...BUT WILL HOLD OFF ON THAT IN THE HWO AND JUST MENTION THE POTENTIAL FOR TODAY. HIGHS WILL BE A LITTLE WARMER WITH REACHING IN THE LOWER TO MIDDLE 90S. WENT CLOSE TO MAV POPS WITH THE BEST POPS IN THE EAST. THE ACTIVITY SHOULD QUIT DURING THE EVENING...GENERALLY EAST OF THE INTERSTATE 55 CORRIDOR. WENT CLOSE TO MOS GUIDANCE WITH LOWS FROM UPPER 60S TO LOWER 70S./17/ LONGER TERM...THE SAT-WED TIME FRAME LOOKS TO BE ON THE INTERESTING SIDE AS THERE ARE SEVERAL KEY WEATHER FEATURES TO DISCUSS. FIRST WILL BE THE HEAT AS THE REGION SEES A 594-595 DM MID-LEVEL HIGH CONTROL THE REGION. THIS RIDGE BREAKS DOWN ON SUN AND ALLOWS A DECENT TROUGH TO DROP INTO THE AREA AND BRING A ROUND OF STORMS...SOME LIKELY POTENT. ON THE HEELS OF THE DECENT TROUGH WILL BE A WEAK SFC FRONT THAT LOOKS TO PUSH INTO AND THROUGH THE CWA MON AFTERNOON INTO EARLY TUE. DRIER LOW LEVEL AIR LOOKS TO FILTER IN AND SOME RELIEF FROM THE HEAT SHOULD BE EXPECTED. AT LEAST RELATIVELY SPEAKING. THE AREA STAYS DRY THROUGH MID WEEK UNTIL THE AIRMASS BEGINS TO SLOWLY MODIFY TOWARD THE END OF THE WEEK. WITH THE MID-LEVEL RIDGE PEAKING ON SAT THEN BREAKING DOWN ON SUN WITH A WEAK SFC FRONT GETTING CLOSER...THE HEAT WILL BE ON BOTH SAT/SUN THE AREA WILL SEE THE LOW-LEVEL FLOW GENERALLY OUT OF THE WEST WHICH ALWAYS SPELLS VERY WARM TEMPS. 925MB TEMPS WILL BE RUNNING 26-27C AND 850MB TEMPS 20C. CLIMATOLOGY SUGGESTS THOSE VALUES WILL YIELD MID/UPPER 90S FOR THE AREA. SURPRISING...LATEST GUID OR PREV GUID...IS NOT REAL BULLISH ON VERY WARM TEMPS. THE LATEST GUID HAS SAT WITH THE WARMEST VALUES WHICH RANGE FROM 92-95. SUN...FOR SOME REASON...HAS LOWER VALUES. THE CWA IS GENERALLY IN THE LOWER 90S. BASED ON RECENT OBSERVED TRENDS...IM NOT BUYING THE COOLISH GFS GUID AND WILL BE WARMING ALL AREAS INTO THE MID/UPPER 90S (95-97). FOR SAT...THIS IS A 2-4 DEGREE ADJ WHILE SUN IS MORE ON THE ORDER OF 4-6 DEGREES. SUNDAY COULD REALLY BE THE WARMEST DAY OF THE YEAR AS THERE WILL BE THAT WEAK SFC FRONT GETTING CLOSER AND WE ALWAYS OVER ACHIEVE ON TEMPS JUST AHEAD OF A BOUNDARY. LASTLY...SFC MOISTURE WILL BE A TAD DRY AND I EXPECT MIXING TO OFFER SFC DEWPTS 63-67 DEGREES. THIS SLIGHTLY DRIER AIR WILL ALSO HELP WITH THE WARM TEMPS. AS FOR STORMS EACH OF THESE DAYS...NOT EXPECTING MUCH ON SAT AS THE AREA LOOKS TO BE IN A NEG THETA E ADJ REGIME. THE DRIER AIR MOVING IN WILL BE WARM AND ALLOW FOR THOSE LOWER DEWPTS WITH DIURNAL MIXING. GUID POPS LOOK GOOD WITH ONLY ISO POPS ACROSS THE EAST. SUN WILL BE A BIT DIFFERENT. THERE DOESNT LOOK TO BE ANY DRAMATIC INCREASE IN SFC MOISTURE...BUT SLIGHTLY BETTER 850MB THETA E AIR DOES MOVE IN. ADDITIONALLY...LOW LEVEL MOISTURE IS USUALLY A BIT BETTER JUST AHEAD OF SFC BOUNDARIES. EVEN WITH THAT...I CAN ONLY SEE SOME OF THE AREA HOLDING ON TO 66-68 SFC DEWPTS AT BEST. THAT ALL SAID...IT LOOKS TO BE ENOUGH TO SUPPORT DECENT INSTABILITY WITH MLCAPE VALUES 2400-2800 J/KG. LAPSE RATES WILL ALSO BE QUITE STEEP AS IM EXPECTING VERTICAL TOTALS TO BE AROUND 28C. THERE WILL ALSO BE A SOLID S/W HEADING INTO THE CWA AS NW FLOW WILL HAVE SET UP WITH INCREASED MID LEVEL FLOW RUNNING AROUND 20KTS AT 500MB. ALL THIS HAS THE MAKING OF A NASTY CLUSTER OF STORMS. ADD IN THE FACT THAT THEY WILL BE EVOLVING WITH SFC TEMPS 95-97 DEGREES. WITH ALL THIS IN MIND...WILL PAINT AN AREA ACROSS THE N HALF FOR SVR STORMS ON SUN AND WORD IN THE HWO. SUN NIGHT INTO THE FIRST PART OF MON WILL HINGE TOTALLY ON HOW ACTIVITY EVOLVE SUN AFTERNOON/EVENING. GUID VALUES LOOK GOOD AND HAVE FOLLOWED. DRIER LOW-LEVEL AIR LOOKS TO MOVE INTO THE N ON MON AND STEADILY PUSH SOUTH THROUGH THE DAY. THIS IS SUPPORTED WELL BY ENSEMBLE GUID AND PREV RUNS AND HAVE TAPERED POPS FROM N-S ON MON. DRIER AND LESS HOT CONDITIONS LOOK TO BE ON TAP FOR TUE-WED. GUID POPS WERE LOW AND HAVE ACCEPTED. TEMP GUID WAS QUITE GOOD AS WELL AND TWEAKED LOWS AT A FEW SITES THAT USUALLY OVER ACHIEVE WITH DRY LOW-LEVEL AIR. /CME/ && .AVIATION...RAPIDLY FIRING CUMULUS FIELD 3-4K FEET AND A FEW SHRA ALREADY POPPING IN RICH PWAT AIR OVER SERN MS. A MORE CONVINCING COVERAGE OF NUMEROUS SHRA/TSRA CAN BE EXPECTED THROUGH 03Z WITH DIFFERENTIAL HEATING AXIS ALONG OUR NRN CWFA AND WITH A SURFACE FRONTAL ZONE APPROACHING FAR N MS. VAD WINDS DECIDEDLY MORE W TO E THRU 5K FEET AND EXPECT BROKEN CEILINGS 4-6K FEET TO BE COMMON BEFORE SUNSET... IFR CONDITIONS NEAR STORMS. NWD MOVING SEA BREEZE SHOULD REALLY MIX IT UP WITH EWD MOVING STORMS AND OUTFLOW BOUNDARIES THROUGH CENTRAL MS MAINLY 19-23Z. THE STORMS WILL DECREASE IN COVERAGE FOR THE EVENING HOURS...MAINLY 03-06Z. AFTER THE STORMS DISSIPATE... EXPECT MOSTLY VFR CONDITIONS TO PREVAIL WITH BRIEF MVFR LIGHT PATCHY GROUND FOG 10-13Z./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 72 93 72 / 68 29 23 15 MERIDIAN 91 72 91 70 / 73 36 42 24 VICKSBURG 91 74 95 73 / 67 29 21 11 HATTIESBURG 90 72 92 71 / 63 25 34 16 NATCHEZ 89 73 93 72 / 64 23 21 10 GREENVILLE 91 73 95 74 / 72 25 24 10 GREENWOOD 90 73 92 72 / 77 29 34 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jul 10, 3:45 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE JACKSON MS 345 AM CDT THU JUL 10 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 110845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 331 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT FOR TODAY...THERE WILL BE A RISK FOR ISOLATED SEVERE THUNDERSTORMS MAINLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. ALSO ISOLATED STRONG STORMS WILL BE POSSIBLE SOUTH OF THE HIGHWAY 82 CORRIDOR. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND CONTINUE INTO THE EVENING HOURS AS OUTFLOW BOUNDARIES AHEAD OF A WEAK COLD FRONT DROP IN FROM THE NORTH. THE AIRMASS ACROSS THE RISK AREA WILL BECOME SOMEWHAT UNSTABLE BY EARLY THIS AFTERNOON...AND SUPPORTIVE OF A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH AND PENNY SIZE HAIL. IN THE STRONG STORMS WINDS OF 40 TO 50 MPH WITH SOME SMALL HAIL WILL BE POSSIBLE. THE RISK FOR STRONG TO SEVERE STORMS WILL DIMINISH AS WE GO INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING...MAINLY FOR AREAS ALONG AND NORTH OF I-20. A VERY HOT AND UNSTABLE AIRMASS WILL CLASH WITH AN APPROACHING UPPER TROUGH AND SURFACE FRONT TO TRIGGER THE AFTERNOON AND EVENING STORMS. DAMAGING WINDS AND HAIL WILL BE THE MAIN RISKS. FOR THE REST OF THE WEEK...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED SUNDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH THE REMAINDER OF THE WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JAN
In the hours before
Local storm report, Jul 10, 12:36 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1236 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG 4 N DURANT 33.14N 89.86W
07/06/2008 HOLMES MS PUBLIC
THERE WAS ROOF DAMAGE TO A BARN AND THE GUTTER WAS RIPPED
OFF THE STRUCTURE.
&&
HAMRICKSpecial weather statement, Jul 10, 12:38 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1238 PM CDT THU JUL 10 2008 MSZ029-101750- WEBSTER MS- 1238 PM CDT THU JUL 10 2008 ...STRONG THUNDERSTORMS BUILDING EAST OVER WEBSTER COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BELLEFONTAINE AT 1238 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THIS STORM AS IT PASSES WALTHALL AND MOVES EAST ALONG HIGHWAY 50. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 10, 1:35 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 135 PM CDT THU JUL 10 2008 MSZ029-101845- WEBSTER MS- 135 PM CDT THU JUL 10 2008 ...PERSISTING COMPLEX OF STORMS OVER WEBSTER COUNTY... A COMPLEX OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINS OF UP TO TWO INCHES PER HOUR WAS CENTERED OVER CLARKSON AT 135 PM CDT...MOVING EAST AT 20 MPH. LOCAL PONDING OF WATER ON ROADS AND SMALL HAIL IS ALSO POSSIBLE. THE RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING WILL PROBABLY CONTINUE THROUGH 230 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EASTERN WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 10, 2:02 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 202 PM CDT THU JUL 10 2008 MSZ028>033-101910- CLAY MS-LOWNDES MS-WEBSTER MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS- 202 PM CDT THU JUL 10 2008 ...SCATTERED STRONG THUNDERSTORMS DEVELOPING ALONG HIGHWAY 82 CORRIDOR FROM WINONA TO EUPORA TO STARKVILLE AND UP TO WEST POINT THROUGH 4 PM... SCATTERED THUNDERSTORMS WILL BE RAPIDLY DEVELOPING AND MOVING EAST ALONG HIGHWAY 82 EAST OF WINONA THROUGH 4 PM. AT 202 PM...A COUPLE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINS OF 1 TO 2 INCHES AND PEA SIZE HAIL WERE LOCATED 4 MILES SOUTH OF LODI...AND OVER WEST POINT...MOVING EAST AT 20 MPH. THESE STORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. A COUPLE OF THE STORMS COULD ALSO BRIEFLY BECOME SEVERE DURING THROUGH THE AFTERNOON. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN CHOCTAW...NORTHERN OKTIBBEHA...CENTRAL MONTGOMERY...SOUTHERN WEBSTER...NORTHERN LOWNDES AND SOUTHERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 34 min |
| Jul 10, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 37 min |
| Jul 10, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 36 min |
| Jul 10, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 27 min |
| Jul 10, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 44 min |
| Jul 10, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 41 min |
| Jul 10, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 33 min |
| Jul 10, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 33 min |
| Jul 10, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.